Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 9, 2015, 5:40 PM CDT for 4 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2015, 5:40 PM CDT (22:40 UTC)
- Expired
- Mar 9, 2015, 9:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 6:30 PM CDT | FLASH FLOOD | N Jacksonville, TX | 10 COUNTY ROADS CLOSSED IN CHEROKEE IN THE NORTHWEST PART OF COUNTY. |
| Mar 9, 7:15 PM CDT | FLASH FLOOD | Henderson, TX | FLOODING OF COUNTY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291
WGUS54 KSHV 092240
FFWSHV
TXC005-073-347-401-100230-
/O.NEW.KSHV.FF.W.0002.150309T2240Z-150310T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT MON MAR 9 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
* UNTIL 930 PM CDT
* AT 527 PM CDT...TRAINED WEATHER SPOTTERS REPORTED MINOR FLOODING
FROM PREVIOUS MODERATE TO HEAVY RAINFALL ALONG COUNTY ROAD 3303
JUST WEST OF JACKSONVILLE TEXAS. THE RAIN CONTINUED TO DEVELOP AND
SPREAD TO THE NORTHEAST AROUND 30 MPH WITH MORE EXPECTED TO MOVE
OVER THE WARNED AREA THROUGH 930 PM CDT THIS EVENING. ADDITIONAL
EXPECTED RAINFALL OF ONE TO UP TO TWO INCHES WILL SATURATE THE
GROUND AND PRODUCE FLASH FLOODING AS WATER RUNS OFF MORE QUICKLY
AFFECTING ROADS...DITCHES...AND STREAMS. A LARGE AREA OF RAIN
EXTENDING FROM WEST OF JACKSONVILLE TO DIBOLL TEXAS WILL MOVE
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUDSON...FOREST...WELLS...MORRILL...POLLOK...ALTO...HUNTINGTON...
REESE...DOUGLASS...MOUNT SELMAN...PONTA...ETOILE...SACUL...WODEN...
MIXON...NEW SALEM...TRAWICK...MELROSE...MARTINSVILLE...GARRISON...
MINDEN AND PINEHILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3113 9483 3132 9491 3144 9502 3147 9511
3157 9517 3157 9526 3167 9529 3176 9540
3185 9546 3213 9547 3214 9499 3217 9498
3219 9458 3197 9460 3197 9451 3166 9440
3158 9431 3124 9434 3109 9413 3102 9447
$$
061 follow-up statement
545
WGUS74 KSHV 100120
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 PM CDT MON MAR 9 2015
TXC005-073-347-401-100230-
/O.CON.KSHV.FF.W.0002.000000T0000Z-150310T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-RUSK TX-CHEROKEE TX-ANGELINA TX-
820 PM CDT MON MAR 9 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
ANGELINA...CHEROKEE...RUSK AND NACOGDOCHES COUNTIES...
AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINFALL PRODUCING FLASH FLOODING OVER THE WARNED AREA
WHICH HAS ALREADY RECEIVED NEAR THREE INCHES OF RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRAWICK...
SACUL...RUSK...REESE...PONTA...PINEHILL...NEW SALEM...MOUNT SELMAN...
MIXON...MINDEN...MAYDELLE...JACKSONVILLE...HENDERSON...GARRISON...
DOUGLASS AND ALTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3113 9483 3132 9491 3144 9502 3147 9511
3157 9517 3157 9526 3167 9529 3176 9540
3185 9546 3213 9547 3214 9499 3217 9498
3219 9458 3197 9460 3197 9451 3166 9440
3158 9431 3124 9434 3109 9413 3102 9447
$$
PARKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 3:57 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 9, 3:57 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT MON MAR 9 2015
.DISCUSSION...
SURGE OF HEAVIER RAINFALL MOVG NWD ACROSS EAST TX...IN RESPONSE TO
WARM FRONT MOVG NWD AS UPPER TROUGH HAS BEGUN TO EJECT AND MOVE
ACROSS THE TX BIG BEND. HAVE LEFT FLASH FLOOD WATCH AREA AS
IS...BUT HAVE EXTENDED TIME AN ADDITIONAL THREE HOURS
TONIGHT...EXPIRING AT 4 AM TUE MORNING. MODELS IN AGREEMENT WITH
RAIN SLOWLY SHIFTING EASTWARD THRU AREA FOR MUCH OF DAY
TUESDAY. HOWEVER...BELIEVE THAT NAM RETROGRADES THIS MOISTURE TOO
QUICKLY BACK INTO THE REGION FROM THE EAST...AND WILL OPT CLOSER
TO GFS...WHICH ALLOWS FOR A MID WEEK BREAK BEFORE RAIN MOVES BACK
INTO THE AREA. BY WEEKEND...WHEN DEEP SOUTHERLY MID AND UPPER LVL
FLOW...BECOMES MORE ZONAL...ALLOWING FOR A MORE PROGRESSIVE
PATTERN ONCE AGAIN WITH REGARD TO THE ACTIVE SOUTHERN STREAM JET./VII/.
&&
.PREV DISCUSSION... /ISSUED 107 PM CDT MON MAR 9 2015/
AVIATION...
IFR/LIFR CIGS WITH REDUCED VSBYS IN -RA/-DZ WILL CONTINUE THROUGH
MUCH OF THE 18Z TAF PERIOD...NORTH OF A DEVELOPING WARM FRONT THAT
WILL BEGIN TO SLOWLY SHIFT N INTO DEEP E TX/NCNTRL LA THIS
AFTERNOON AND EVENING. A LARGE AREA OF SHRA OVER CNTRL/SE TX WILL
CONTINUE TO SHIFT NNE INTO E TX THIS AFTERNOON...AND INTO SW
AR/NCNTRL LA THIS EVENING NEAR A WEAK SFC LOW LOCATED NEAR CLL AS
OF 17Z...WHICH WILL TRANSLATE NE TO NEAR LFK AROUND 00Z
TUESDAY...SHV AROUND 06Z...AND ELD AROUND 12Z. LIFR CIGS SHOULD
PERSIST AS THIS SHRA OVERSPREADS THE REGION...WITH VSBYS OF 1-2SM
EXPECTED. CAN/T RULE OUT EMBEDDED TSRA AS WELL TONIGHT...BUT LOW
CONFIDENCE PRECLUDES MENTION IN THE TAFS ATTM. THE HEAVIEST SHRA
SHOULD SLOWLY DIMINISH FROM W TO E AFTER 06Z...CLEARING THE
TXK/SHV TERMINALS BY 09Z...ELD AROUND 12Z...AND MLU AFTER 15Z.
CIGS WILL BE SLOW TO IMPROVE ONCE THE SHRA DIMINISHES...WITH A
SLOW IMPROVEMENT TO IFR BY MIDMORNING OVER E TX/NW LA/EXTREME SW
AR. CIGS SHOULD ALSO SLOWLY IMPROVE FROM W TO E AFTER 12Z ONCE THE
-DZ DIMINISHES AS WELL. ENE WINDS 5-10KTS THIS AFTERNOON WILL
BECOME NNE N OF THE SFC LOW THIS EVENING OVER NE TX/SW AR...AND
SSE 5-10KTS OVER NCNTRL LA EAST OF THE SFC LOW. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 64 51 68 53 / 90 50 10 10 40
MLU 53 66 54 66 55 / 90 60 30 30 70
DEQ 46 61 47 70 50 / 100 20 10 10 10
TXK 47 61 49 68 52 / 100 40 10 10 20
ELD 51 62 49 66 53 / 90 50 20 20 40
TYR 49 62 50 69 52 / 90 20 10 10 10
GGG 51 62 50 69 52 / 100 30 10 10 20
LFK 55 64 53 69 54 / 90 30 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Mar 9, 12:08 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT MON MAR 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...ISOLATED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF ONE TO THREE INCHES POSSIBLE BEFORE BEGINNING TO DIMINISH FROM WEST TO EAST. RAIN WILL MAKE A RESURGENCE INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THURSDAY... AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. TXZ124>126-136>138-149>153-165>167-101715- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. SOILS ARE ALREADY SATURATED FROM PREVIOUS PRECIPITATION OVER THE LAST WEEK OR SO...AND THE INCREASE IN INTENSITY WILL LIKELY LEAD TO SOME FLASH FLOODING...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH EARLY TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF TWO TO FOUR INCHES POSSIBLE BEFORE THE RAIN BEGINS TO DIMINISH FROM WEST TO EAST. ANY FLOODING THREAT WILL MOST LIKELY COME TO AN END BY TUESDAY MORNING... AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:28 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 25 days |
| Mar 9, 9:28 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 34 days |
| Mar 9, 9:30 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 25 days |
| Mar 9, 9:32 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 4 days |
| Mar 9, 9:39 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 4 days |
| Mar 9, 10:11 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 8 days |
| Mar 9, 10:16 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 15 days |
| Mar 9, 1:29 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 21 days |
| Mar 9, 1:29 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 68 hr |
| Mar 9, 1:35 PM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 14 days |
| Mar 9, 1:35 PM CDT | River Flood Warning | SHV | Gregg, Rusk | 16 days |
| Mar 9, 1:35 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 9 days |
| Mar 9, 6:04 PM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.